Viewer Comments: Anaphylaxis - Treatments

Patient Comments & Reviews

The eMedicineHealth doctors ask about Severe Allergic Reaction (Anaphylactic Shock):

Anaphylaxis - Treatments

What was the treatment for your anaphylaxis?

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: beth, 45-54 Female (Patient) Published: April 28

I am 54 years old and had my first episode a year ago. From out of the blue my tongue began to swell, my throat was closing up and I turned very red. Someone with me just happened to have some Benadryl. After seeing my doctor that afternoon, she prescribed an Epi-pen. We decided I must have been bitten by something as I had a small swollen place on my neck and was outside when it occurred. In the past 8 weeks I've had four more episodes I including three in one day one in which I fainted. My allergist and primary doctor don't know what it is. I'm desperate to know what's wrong.

Comment from: Ms. LJ, 45-54 Female (Patient) Published: March 11

When I went to bed I was a little sore in the knnes but figured it was from planting flowers earlier that day.I awoke early in the morning to incredibly sore joints and a rash on the palms of my hands and on my feet. My hands were so swollen I could not bend my fingers.I felt if someone touched me or if I bumped into anything I would shatter.I was unable to even turn my head. Very painful. My tongue, lips, eyelids, hands and feet started to swell. I felt like I had someting stuck in my throat. I immediately woke my daughter. She drove me to the ER. I was taken into a room immediately. My blood pressure had dropped and I could not breathe. I was intubated, and had blood drawn. My sed rate was very high. I had a team of doctors looking over my body with magnified lights, as they suspected that prehaps I had been bitten by something. Unable to find anything, I had a spinal tap done. I was given epinephrine, and cortisteriods. I was sent home on a course of steroids after about 6 hours. Final diagnosis was severe anaphylactic allergic reaction. I have since seen an allergist who believes my reaction was to a combination of allergens. I now carry a epi pen and have made certain my children, friends and co-workers all now how to administer it.

Comment from: keort, 45-54 Female (Patient) Published: June 02

I had to call the squad. They started an IV and gave me .5 ml of epinephrine. I went into SVT and my blood pressure bottomed out to 40/20. I had severe chest pain and had an irregular EKG with elevated troponins. It was days before my blood pressure returned to normal. A stress test showed there was no MI so the heart issue was attributed to the hypotension caused the anaphylaxis.

Must Read Articles Related to Severe Allergic Reaction (Anaphylactic Shock)

Allergy Shots
Allergy Shots Some allergens are simply impossible to avoid. You cannot live a normal life and completely avoid pollen, dust mites, mold spores, and certain other common trig...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Severe Allergic Reaction (Anaphylactic Shock):

Anaphylaxis - Symptoms

What symptoms did you experience with your anaphylaxis?

Anaphylaxis - Describe Your Experience

Please describe your experience with anaphylaxis



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.





Medical Dictionary